Alert archive / Mississippi / Flash Flood Warnings in 2016

Flash Flood Warning 92, NWS Jackson, MS

March 31, 2016Marion County, Mississippi

NWS Jackson, MS issued this flash flood warning at Mar 31, 2016, 7:37 AM CDT for Marion County, Mississippi. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2016, 7:37 AM CDT (12:37 UTC)
Expired
Mar 31, 2016, 9:30 AM CDT
In force
113 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

County Marion County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 0.6 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2016-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 596 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2016-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 466 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
596 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
597 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
466 m²/s²
0-3 km storm-relative helicity
554 m²/s²
Significant tornado parameter
1.5
Supercell composite
8.6

Open this sounding in Storm Lab

The text

As transmitted.

117 
WGUS54 KJAN 311237
FFWJAN
MSC091-311430-
/O.NEW.KJAN.FF.W.0092.160331T1237Z-160331T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
737 AM CDT THU MAR 31 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...

* UNTIL 930 AM CDT
    
* AT 736 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  COLUMBIA...KOKOMO...SANDY HOOK...PINEBUR AND PICKWICK. 

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3107 8984 3107 8992 3109 8992 3109 8993
      3111 8993 3111 8994 3113 8994 3113 9000
      3117 9001 3118 9003 3119 9003 3131 8966
      3106 8966 3100 8984

$$

DL
1 follow-up statement
210 
WGUS74 KJAN 311419
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
919 AM CDT THU MAR 31 2016

MSC091-311429-
/O.CAN.KJAN.FF.W.0092.000000T0000Z-160331T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION MS-
919 AM CDT THU MAR 31 2016

...THE FLASH FLOOD WARNING FOR SOUTHERN MARION COUNTY IS CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.

LAT...LON 3107 8984 3107 8992 3109 8992 3109 8993
      3111 8993 3111 8994 3113 8994 3113 9000
      3117 9001 3118 9003 3119 9003 3131 8966
      3106 8966 3100 8984

$$

DL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 31, 5:43 AM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Mar 31, 5:43 AM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
543 AM CDT THU MAR 31 2016

.UPDATE...TO INCLUDE AVIATION...MVFR/IFR CONDS WL PREVAIL THROUGH 14Z
AS SCT-NUMEROUS TSRA MOVE EAST ACROSS THE AREA. AFTER 14Z A BRIEF
PERIOD OF VFR CONDS ARE EXPECTED BEFORE ADDITIONAL ROUNDS OF
TSRA/SHRA OCCUR FROM AFTN THROUGH TONIGHT AHEAD OF A COLD FRONT.
SOME OF THESE STORMS COULD BE SEVERE WITH 50 KT WIND GUSTS...LARGE
HAIL...AND TORNADOES. MVFR/IFR CONDS WL LIKELY PREVAIL WITH THE
CONVECTION INTO FRIDAY MORNING. /22/

&&

.PREV DISCUSSION... /ISSUED 431 AM CDT THU MAR 31 2016/

..ADDITIONAL SEVERE STORMS AND FLOODING EXPECTED LATER TODAY...

SHORT TERM...TODAY THROUGH FRIDAY NIGHT...LARGE SWATH OF MODERATE
TO HEAVY RAIN AND THUNDERSTORMS IS MOVING THROUGH THE REGION EARLY
THIS MORNING. THE VAST MAJORITY OF THIS ACTIVITY AS OF CURRENT
WRITING IS SUB-SEVERE BUT PRODUCING FREQUENT LIGHTNING AND SOME
GUSTY WINDS. HOWEVER...GIVEN SUFFICIENT WIND SHEAR...ANOTHER TORNADO
WATCH FOR EASTERN AND SOUTHEASTERN MISSISSIPPI HAS BEEN ISSUED. ALL
OF THIS ACTIVITY IS STILL EXPECTED TO EXIT EASTERN MISSISSIPPI
DURING THE MORNING HOURS BETWEEN 7 AND 10AM. THERE WILL BE A SHORT
LULL IN THE ACTIVITY DURING THE LATE MORNING/EARLY AFTERNOON WHEN
THE ATMOSPHERE CAN BECOME PRIME YET AGAIN FOR THE NEXT ROUND OF
STORMS AND SEVERE WEATHER DURING THE AFTERNOON. THE 130KT
SUBTROPICAL JET WILL REORIENT ITSELF WHERE THE LEFT FRONT QUADRANT
WILL NOSE INTO THE ARKLAMISS REGION. THIS WILL COMBINE WITH A RATHER
MOIST AIRMASS IN PLACE THAT WILL BE CHARACTERIZED BY DEWPOINTS IN
THE MID TO UPPER 60S AND EVEN LOWER 70S ACROSS A LARGE PORTION OF
THE AREA. AS SOME HEATING CAN OCCUR DURING THE LATE MORNING AND INTO
THE AFTERNOON WITH TEMPERATURES REACHING INTO THE UPPER 70S AND LOW
80S...THE ATMOSPHERE WILL BECOME VERY UNSTABLE WITH MUCAPE AROUND
2000-2500K/KG AND LIFTED INDICES AROUND -7 TO -11C. SOME WARM
ADVECTION SHOWERS MAY OCCUR DURING THIS LULL BUT THE PRIMARY
CONVECTION LOOKS TO INITIATE AROUND 18Z ACROSS MY WESTERN
COUNTIES/PARISHES. SOME OF THE HI-RES GUIDANCE SHOWS IT LATER
AROUND 21Z BUT THINK THIS LIKELY TOO LATE.

ACTIVITY THIS AFTERNOON WILL BE RATHER ROBUST AND THE THREAT FOR
SEVERE WEATHER SHOULD BE MORE SIGNIFICANT THAN WHAT WE SAW TODAY
WITH THE BEST POTENTIAL BEING GENERALLY NORTH OF THE I-20 CORRIDOR.
SHEAR VALUES ARE LOWER DURING THE MORNING/EARLY AFTERNOON BUT
INCREASE THROUGH THE AFTERNOON TO WHERE DEEP LAYER SHEAR WILL BE
AROUND 50KTS. VERTICAL TOTALS WILL BE AROUND 27-31C AND MID-LEVEL
LAPSE RATES WILL BE PUSHING 8C/KM. SOME OF THE RECENT RUNS OF THE
EXPERIMENTAL HRRR ALSO SHOW SOME POCKETS OF 50KTS 80M WINDS...WHICH
SUGGEST SOLID DAMAGING WIND POTENTIAL ACROSS MOSTLY NORTHERN COUNTIES
BUT THERE ARE A FEW POCKETS FURTHER SOUTH OF I-20. LARGE HAIL
PARAMETERS ALSO INDICATE THE POTENTIAL FOR SIGNIFICANT HAIL ACROSS
THE NORTHERN COUNTIES WITH SIZES UP TO 2 INCHES OR LARGER POSSIBLE.
IN ADDITION TO THE SIGNIFICANT HAIL AND WIND POTENTIAL...THERE IS
ALSO A RISK FOR TORNADOES WITH SOME POTENTIALLY BEING STRONG AGAIN
MAINLY NORTH OF THE I-20 CORRIDOR. AS SHEAR INCREASES...SO DOES
HELICITY WITH VALUES AROUND 200-300M2/S2 0-1KM AND 200-500M2/S2
0-3KM. IN ADDITION...THE SIG TOR PARAMETER DEPICTS A BULLSEYE ACROSS
CENTRAL MISSISSIPPI AROUND 4...WHICH WHEN LOOKING AT THE NORTHERN
GRADIENT THAT IS MORE FAVORABLE FOR ACTUAL OCCURRENCE...THIS WOULD
PLACE IT ACROSS AGAIN MY NORTHERN COUNTIES. ALL OF THIS MATCHES WELL
WITH THE DAY 1 SPC OUTLOOK.

IN TERMS OF THE FLOODING RISK...VERY GOOD MOISTURE TRANSPORT
CONTINUES TO OCCUR OVER OUR REGION AND IS CONTINUED TO BE IN THE
99TH TO MAX PERCENTILES PER THE NAEFS. THIS WILL LEAD TO PW VALUES
AROUND 1.6-1.8 INCHES WHICH IS NEAR RECORD LEVELS FOR THIS TIME OF
YEAR. AGAIN THE GREATEST AREA OF CONCERN WILL BE ACROSS COUNTIES
NORTH OF I-20. FLASH FLOOD WATCH REMAINS IN TACT BUT FEEL THE BEST
AREA FOR FLOODING AT LEAST FOR TODAY WILL BE IN THE NORTH AND MAY
ADJUST HAZARDS AND GRAPHICS TO REFLECT THIS CONFIDENCE. THROUGH
TONIGHT...AN ADDITIONAL 2-3 INCHES WILL BE POSSIBLE ACROSS THE NORTH
OVER WHAT HAS ALREADY FALLEN THIS MORNING/OVERNIGHT.
ELSEWHERE...AROUND AN INCH LOOKS FEASIBLE WITH SOME LOCALLY HIGHER
AMOUNTS POSSIBLE.

THE ACTUAL COLD FRONT WILL SLOWLY MAKE ITS WAY INTO THE REGION LATER
TONIGHT. THE MOST ROBUST STORMS SHOULD EXIT THE CWA BY AROUND 9-10PM
OR SO BUT THERE COULD CONTINUE TO BE SOME STORMS LINGERING INTO THE
NIGHT AS THE FRONT MOVES THROUGH. MODELS CONTINUE TO DEPICT THIS
FRONT MOVING SLOWLY ACROSS MY SOUTHEASTERN COUNTIES AND
LINGERING/STALLING SOMEWHERE IN THE VICINITY OF THE PINE BELT. GIVEN
THE MOIST AND UNSTABLE ATMOSPHERE STILL IN PLACE AS DEPICTED BY
MUCAPE VALUES AROUND 1500J/KG...VERTICAL TOTALS STILL AROUND 28-30C
AND GOOD DEEP LAYER SHEAR...CANNOT COMPLETELY RULE OUT POTENTIAL FOR
STRONG TO SEVERE STORMS AHEAD OF THIS FRONT INTO THE EARLY PARTS OF
FRIDAY BEFORE IT COMPLETELY PUSHES THROUGH THE CWA. AT THIS POINT IT
IS UNCERTAIN JUST WHERE THIS FRONT WILL LINGER OR HOW FAST OR SLOW
IT MAY GET THROUGH THE CWA. EXPECT SOME POST FRONTAL RAIN TO LINGER
FURTHER INTO THE AFTERNOON BUT THE SEVERE THREAT SHOULD BE LOWER BY
THAT POINT WITH CONDITIONS EVENTUALLY DRYING BY EARLY MORNING
SATURDAY. /28/

LONG TERM...SATURDAY THROUGH WEDNESDAY...COME SATURDAY MORNING THE
COLD FRONT WILL BE WELL SOUTH OF OUR CWA BUT THE SOUTHERN BRANCH OF
THE JET STREAM WILL REMAIN OVER THE GULF COAST STATES WHILE A
NORTHERN STREAM SHORT WAVE TROUGH PASSES ACROSS OUR CWA. THE 00Z NAM
GENERATED RAINFALL ACROSS OUR WHOLE CWA WITH THIS SHORTWAVE BUT WAS
AN OUTLIER AS MODEL CONSENSUS REMAINED DRY. WL NOT INTRODUCE POPS
SATURDAY AND MAINTAIN COOLER THAN NORMAL TEMPERATURES AND DRY
WEATHER THROUGH THE WEEKEND. ANOTHER NORTHERN STREAM SHORTWAVE WILL
SUPPORT ANOTHER COLD FRONT MONDAY NIGHT BUT THIS COLD FRONT LOOKS TO
PASS THROUGH AS A DRY FRONT AS WELL. IN THE WAKE OF THE COLD FRONT
HIGH PRESSURE WILL BUILD INTO OUR REGION THEN SHIFT QUICKLY TO THE
EAST. RETURN FLOW WILL COMMENCE WEDNESDAY AND ENOUGH MOISTURE WILL
BE PRESENT OVER OUR AREA WHEN ANOTHER COLD FRONT DROPS IN WEDNESDAY
NIGHT. THE GFS IS FASTER THAN THE ECMWF WITH FRONT BUT RAIN CHANCES
LOOK TO LINGER INTO THURSDAY BEFORE COOLER AND DRIER WEATHER
RETURNS. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       80  59  73  49 /  73  70  42  32
MERIDIAN      78  61  74  49 /  88  73  56  42
VICKSBURG     80  58  71  49 /  84  63  28  23
HATTIESBURG   79  66  72  52 /  86  63  79  60
NATCHEZ       80  61  71  49 /  79  58  51  40
GREENVILLE    78  54  68  46 /  85  53  20  21
GREENWOOD     79  54  71  45 /  86  80  21  20

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR MSZ030>033-037>039-
     043>046-048>066-072>074.

     FLASH FLOOD WATCH THROUGH THIS EVENING FOR MSZ018-019-025>029-
     034>036-040>042-047.

LA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR LAZ007>009-015-016-
     023>026.

AR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR ARZ074-075.

&&

22/28/22
Hazardous weather outlook, Mar 31, 7:34 AM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
734 AM CDT THU MAR 31 2016

ARZ074-075-MSZ018-019-025>029-034-011245-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-WASHINGTON-
734 AM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTH CENTRAL MISSISSIPPI...AND NORTHWEST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
THREAT...SIGNIFICANT
TIMING...TODAY THROUGH TONIGHT

SEVERE THUNDERSTORMS
THREAT...SIGNIFICANT
TIMING...TODAY THROUGH TONIGHT

FLOODING
THREAT...SIGNIFICANT
TIMING...MAINLY TODAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS...LARGE
HAIL AND TORNADOES ARE EXPECTED TO DEVELOP THIS AFTERNOON AND TRACK
EAST THROUGH THE AFTERNOON AND EVENING. SOME OF THE STORMS COULD
PRODUCE HAIL TO THE SIZE OF BASEBALLS AND STRONG TORNADOES. THE
GREATEST THREAT WILL OCCUR IN SOUTHEAST ARKANSAS...NORTHEAST
LOUISIANA...AND THE MISSISSIPPI DELTA IN THE AFTERNOON AND THE THREAT
WILL SHIFT EAST TOWARD THE GOLDEN TRIANGLE TOWARD THE EVENING HOURS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

IN ADDITION TO THE SEVERE RISK...FLOODING WILL CONTINUE TO BE A
CONCERN AS STORMS WILL PRODUCE HEAVY RAINFALL AND SOME COULD MOVE
OVER THE SAME AREAS THAT SAW RAINFALL OVERNIGHT. AN ADDITIONAL ONE TO
TWO INCHES OF RAIN IS POSSIBLE TODAY IN ADDITION TO WHAT HAS ALREADY
FALLEN WITH LOCALLY HIGHER AMOUNTS. THIS WILL LEAD TO ADDITIONAL
ROADS FLOODED AND SOME CLOSURES POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH TONIGHT.

MSZ030>033-037>039-043>046-011245-
CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-MADISON MS-
LEAKE-NESHOBA-KEMPER-
734 AM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND NORTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
THREAT...SIGNIFICANT
TIMING...TODAY THROUGH TONIGHT

SEVERE THUNDERSTORMS
THREAT...SIGNIFICANT
TIMING...TODAY THROUGH TONIGHT

FLOODING
THREAT...ELEVATED
TIMING...TODAY THROUGH TONIGHT

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS...LARGE
HAIL AND TORNADOES ARE EXPECTED TO DEVELOP THIS AFTERNOON AND TRACK
EAST THROUGH THE AFTERNOON AND EVENING. SOME OF THE STORMS COULD
PRODUCE HAIL TO THE SIZE OF BASEBALLS AND STRONG TORNADOES. THE
GREATEST THREAT WILL OCCUR IN SOUTHEAST ARKANSAS...NORTHEAST
LOUISIANA...AND THE MISSISSIPPI DELTA IN THE AFTERNOON AND THE THREAT
WILL SHIFT EAST TOWARD THE GOLDEN TRIANGLE TOWARD THE EVENING HOURS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

IN ADDITION TO THE SEVERE RISK...FLOODING WILL CONTINUE TO BE A
CONCERN AS STORMS WILL PRODUCE HEAVY RAINFALL AND SOME COULD MOVE
OVER THE SAME AREAS THAT SAW RAINFALL OVERNIGHT. AN ADDITIONAL ONE TO
TWO INCHES OF RAIN IS POSSIBLE TODAY IN ADDITION TO WHAT HAS ALREADY
FALLEN WITH LOCALLY HIGHER AMOUNTS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH TONIGHT.

LAZ007>009-MSZ035-036-040>042-011245-
MOREHOUSE-WEST CARROLL-EAST CARROLL-HUMPHREYS-HOLMES-ISSAQUENA-
SHARKEY-YAZOO-
734 AM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
THREAT...SIGNIFICANT
TIMING...TODAY THROUGH TONIGHT

SEVERE THUNDERSTORMS
THREAT...SIGNIFICANT
TIMING...TODAY THROUGH TONIGHT

FLOODING
THREAT...ELEVATED
TIMING...MAINLY TODAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS...LARGE
HAIL AND TORNADOES ARE EXPECTED TO DEVELOP THIS AFTERNOON AND TRACK
EAST THROUGH THE AFTERNOON AND EVENING. SOME OF THE STORMS COULD
PRODUCE HAIL TO THE SIZE OF BASEBALLS AND STRONG TORNADOES. THE
GREATEST THREAT WILL OCCUR IN SOUTHEAST ARKANSAS...NORTHEAST
LOUISIANA...AND THE MISSISSIPPI DELTA IN THE AFTERNOON AND THE THREAT
WILL SHIFT EAST TOWARD THE GOLDEN TRIANGLE TOWARD THE EVENING HOURS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

IN ADDITION TO THE SEVERE RISK...FLOODING WILL CONTINUE TO BE A
CONCERN AS STORMS WILL PRODUCE HEAVY RAINFALL AND SOME COULD MOVE
OVER THE SAME AREAS THAT SAW RAINFALL OVERNIGHT. AN ADDITIONAL ONE TO
TWO INCHES OF RAIN IS POSSIBLE TODAY IN ADDITION TO WHAT HAS ALREADY
FALLEN WITH LOCALLY HIGHER AMOUNTS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH TONIGHT.

LAZ015-016-023>026-MSZ047>066-072>074-011245-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN-
HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
734 AM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
THREAT...LIMITED
TIMING...TODAY THROUGH TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...TODAY THROUGH TONIGHT

FLOODING
THREAT...LIMITED
TIMING...TODAY THROUGH TONIGHT

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND
QUARTER TO GOLFBALL SIZE HAIL ARE EXPECTED THIS AFTERNOON INTO THE
EVENING. A FEW TORNADOES ARE POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

IN ADDITION TO THE SEVERE RISK...LOCALIZED FLOODING WILL ALSO BE
POSSIBLE AS HEAVY RAINFALL MAY OCCUR AND BRING A QUICK 1 TO 2 INCHES
OF RAIN AND CAUSE LOCALIZED FLOODING CONCERNS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A LIMITED RISK OF SEVERE STORMS AND FLOODING WILL LINGER ACROSS THE
AREA INTO FRIDAY AHEAD OF AN APPROACHING COLD FRONT. THIS MAY BRING
ANOTHER 1 TO 2 INCHES OF RAIN TO PORTIONS OF THE PINE BELT ALONG WITH
DAMAGING WINDS AND HAIL. FOR THE REMAINDER OF THE PERIOD FROM FRIDAY
NIGHT THROUGH WEDNESDAY...THE PROBABILITY OF WIDESPREAD HAZARDOUS
WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH FRIDAY.

28

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Mar 31, 6:04 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
604 AM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     FLASH FLOOD      GREENWOOD               33.52N 90.19W
03/31/2016                   LEFLORE            MS   TRAINED SPOTTER

            SIX TO EIGHT INCHES OF WATER ACROSS US HWY 82 NEAR THE
            YAZOO RIVER BRIDGE

&&

DL
Local storm report, Mar 31, 6:11 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
611 AM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     FLASH FLOOD      GREENWOOD               33.52N 90.19W
03/31/2016                   LEFLORE            MS   LAW ENFORCEMENT

            NUMEROUS STREETS AROUND THE CITY FLOODED INCLUDING THE
            INTERSECTION OF HIGHWAY 82 AND STRONG AVENUE. ONE HOUSE
            FLOODED ON WILLIAMSON STREET.

&&

MME
Special weather statement, Mar 31, 6:35 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
635 AM CDT THU MAR 31 2016

MSZ063-064-072-073-311215-
MARION MS-LAMAR MS-LAWRENCE MS-JEFFERSON DAVIS MS-
635 AM CDT THU MAR 31 2016

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT LAMAR...
SOUTHEASTERN LAWRENCE...MARION AND JEFFERSON DAVIS COUNTIES THROUGH
715 AM CDT...

AT 634 AM CDT...METEOROLOGISTS WERE TRACKING A CLUSTER OF STRONG
THUNDERSTORMS OVER WALTHALL AND WESTERN MARION COUNTIES...MOVING
NORTHEAST AT 45 MPH.

WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HATTIESBURG...COLUMBIA...SANDY HOOK...HOLLY SPRINGS...PURVIS...
SUMRALL...BUNKER HILL...PICKWICK...GOSS...MELBA...SOCIETY HILL...OAK
VALE...CARSON...MORGANTOWN...TILTON...BAXTERVILLE...PINEBUR...IMPROVE
AND BASSFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3107 8984 3108 8992 3113 8994 3113 8996
      3126 9004 3133 9004 3133 9008 3137 9011
      3168 8976 3161 8975 3161 8974 3158 8970
      3154 8960 3151 8959 3144 8959 3143 8953
      3112 8935 3100 8966 3100 8983
TIME...MOT...LOC 1134Z 236DEG 38KT 3133 9008 3108 8994

DL
Local storm report, Mar 31, 7:05 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
705 AM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 AM     HEAVY RAIN       1 N INDIANOLA           33.46N 90.64W
03/31/2016  M3.96 INCH       SUNFLOWER          MS   COCORAHS

&&

DL
Local storm report, Mar 31, 7:12 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
712 AM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     TSTM WND GST     3 WSW HATTIESBURG       31.29N 89.35W
03/31/2016  E50.00 MPH       LAMAR              MS   EMERGENCY MNGR

            TREE DOWN ACROSS I-59 SOUTHBOUND NEAR MILE MARKER 63

&&

DL
Special weather statement, Mar 31, 7:15 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
715 AM CDT THU MAR 31 2016

MSZ072-073-311300-
MARION MS-LAMAR MS-
715 AM CDT THU MAR 31 2016

...A STRONG THUNDERSTORM WILL AFFECT LAMAR AND SOUTHERN MARION
COUNTIES THROUGH 800 AM CDT...

AT 715 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER PICKWICK...OR NEAR SANDY HOOK...MOVING NORTHEAST AT 50 MPH.

WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HATTIESBURG...COLUMBIA...SANDY HOOK...PURVIS...SUMRALL...
BAXTERVILLE...PINEBUR AND PICKWICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3107 8984 3107 8990 3111 8994 3113 8994
      3113 8996 3117 8999 3144 8951 3143 8947
      3141 8945 3135 8945 3135 8941 3126 8935
      3115 8935 3100 8976 3100 8983
TIME...MOT...LOC 1215Z 243DEG 43KT 3110 8986

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 7:20 PM CDTSevere Thunderstorm WarningJANJefferson40 min
Mar 30, 7:44 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah31 min
Mar 30, 8:42 PM CDTRiver Flood WarningJANLeake5 days
Mar 30, 8:42 PM CDTRiver Flood WarningJANLeake24 hr
Mar 30, 8:42 PM CDTRiver Flood WarningJANLeake4 days
Mar 30, 10:40 PM CDTSpecial Weather StatementJANBolivar50 min
Mar 30, 11:02 PM CDTSevere Thunderstorm WarningJANIssaquena58 min
Mar 30, 11:08 PM CDTTornado WarningJANBolivar, Washington52 min
Mar 30, 11:56 PM CDTSpecial Weather StatementJANHumphreys, Sharkey49 min
Mar 31, 12:05 AM CDTSpecial Weather StatementJANSunflower, Washington40 min
Mar 31, 12:18 AM CDTFlash Flood WarningJANBolivar, Sunflower, Washington6 hr
Mar 31, 12:40 AM CDTSpecial Weather StatementJANGrenada, Leflore50 min
Mar 31, 12:46 AM CDTSpecial Weather StatementJANClaiborne29 min
Mar 31, 1:24 AM CDTSpecial Weather StatementJANYazoo51 min
Mar 31, 1:37 AM CDTSevere Thunderstorm WarningJANHumphreys, Yazoo34 min
Mar 31, 2:04 AM CDTSpecial Weather StatementJANHinds41 min
Mar 31, 2:44 AM CDTSpecial Weather StatementJANAttala, Copiah, Madison, Rankin46 min
Mar 31, 3:00 AM CDTFlash Flood WarningJANHumphreys, Leflore, Sunflower, Washington4 hr
Mar 31, 3:45 AM CDTSpecial Weather StatementJANCovington, Jefferson Davis, Lawrence, Neshoba, Newton, Scott and 2 more2 hr
Mar 31, 4:22 AM CDTFlash Flood WarningJANCarroll, Grenada, Holmes, Humphreys, Leflore, Montgomery4 hr
Mar 31, 4:30 AM CDTSpecial Weather StatementJANJasper, Jones45 min
Mar 31, 4:44 AM CDTSpecial Weather StatementJANKemper, Lauderdale46 min
Mar 31, 4:45 AM CDTSpecial Weather StatementJANMadison30 min
Mar 31, 5:11 AM CDTSpecial Weather StatementJANClarke, Jones49 min
Mar 31, 5:32 AM CDTSpecial Weather StatementJANLauderdale13 min
Mar 31, 6:08 AM CDTFlash Flood WarningJANSunflower, Washington3 hr
Mar 31, 6:23 AM CDTFlash Flood WarningJANMontgomery, Webster112 min
Mar 31, 6:35 AM CDTSpecial Weather StatementJANJefferson Davis, Lamar, Marion40 min
Mar 31, 6:56 AM CDTFlash Flood WarningJANLeflore3 hr
Mar 31, 7:15 AM CDTSpecial Weather StatementJANLamar, Marion45 min
Mar 31, 7:26 AM CDTSevere Thunderstorm WarningJANLamar, Marion49 min
Mar 31, 7:53 AM CDTTornado WarningJANForrest, Lamar37 min
Mar 31, 8:13 AM CDTFlash Flood WarningJANForrest, Lamar2 hr
Mar 31, 8:17 AM CDTFlash Flood WarningJANCarroll, Grenada, Montgomery3 hr
Mar 31, 9:00 AM CDTAreal Flood WarningJANSunflower, Washington3 hr
Mar 31, 9:42 AM CDTSpecial Weather StatementJANClarke48 min
Mar 31, 9:56 AM CDTAreal Flood WarningJANLeflore3 hr
Mar 31, 11:13 AM CDTAreal Flood WarningJANCarroll, Grenada, Montgomery3 hr
Mar 31, 2:54 PM CDTSpecial Weather StatementJANLawrence36 min
Mar 31, 2:58 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Simpson47 min
Mar 31, 3:03 PM CDTSpecial Weather StatementJANMadison27 min
Mar 31, 3:09 PM CDTRiver Flood WarningJANJones4 days
Mar 31, 3:23 PM CDTSevere Thunderstorm WarningJANSimpson, Smith52 min
Mar 31, 3:35 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis55 min
Mar 31, 3:52 PM CDTSpecial Weather StatementJANAttala38 min
Mar 31, 3:53 PM CDTSevere Thunderstorm WarningJANWarren67 min
Mar 31, 4:01 PM CDTSevere Thunderstorm WarningJANNewton, Scott, Smith59 min
Mar 31, 4:03 PM CDTSpecial Weather StatementJANJefferson Davis27 min
Mar 31, 4:06 PM CDTSevere Thunderstorm WarningJANAttala38 min
Mar 31, 4:17 PM CDTSpecial Weather StatementJANHinds28 min
Mar 31, 4:22 PM CDTSevere Thunderstorm WarningJANHinds, Madison53 min
Mar 31, 4:35 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren, Yazoo70 min
Mar 31, 4:36 PM CDTSpecial Weather StatementJANLauderdale39 min
Mar 31, 4:42 PM CDTSevere Thunderstorm WarningJANNeshoba, Newton31 min
Mar 31, 4:51 PM CDTSevere Thunderstorm WarningJANCovington31 min
Mar 31, 4:56 PM CDTSevere Thunderstorm WarningJANHinds, Madison49 min
Mar 31, 5:01 PM CDTSpecial Weather StatementJANChoctaw, Oktibbeha29 min
Mar 31, 5:04 PM CDTFlash Flood WarningJANIssaquena, Warren4 hr
Mar 31, 5:06 PM CDTSevere Thunderstorm WarningJANChoctaw, Clay, Oktibbeha, Webster69 min
Mar 31, 5:15 PM CDTSevere Thunderstorm WarningJANClaiborne, Warren60 min
Mar 31, 5:16 PM CDTSevere Thunderstorm WarningJANLeake, Rankin, Scott44 min
Mar 31, 5:23 PM CDTSpecial Weather StatementJANJasper37 min
Mar 31, 5:28 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Scott47 min
Mar 31, 5:49 PM CDTFlash Flood WarningJANHinds, Madison, Rankin, Yazoo4 hr
Mar 31, 5:49 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds56 min
Mar 31, 5:49 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba, Newton, Scott56 min
Mar 31, 5:50 PM CDTSevere Thunderstorm WarningJANLeflore40 min
Mar 31, 5:53 PM CDTSevere Thunderstorm WarningJANLowndes52 min
Mar 31, 6:03 PM CDTFlash Flood WarningJANBolivar, Leflore, Sunflower, Washington4 hr
Mar 31, 6:17 PM CDTTornado WarningJANLowndes28 min
Mar 31, 6:30 PM CDTFlash Flood WarningJANLeake, Scott4 hr
Mar 31, 6:31 PM CDTSpecial Weather StatementJANRankin, Simpson44 min
Mar 31, 6:33 PM CDTFlash Flood WarningJANCopiah, Hinds, Rankin, Simpson4 hr
Mar 31, 6:35 PM CDTSevere Thunderstorm WarningJANKemper55 min
Mar 31, 6:37 PM CDTSevere Thunderstorm WarningJANSunflower23 min
Mar 31, 6:40 PM CDTSevere Thunderstorm WarningJANRankin, Simpson50 min
Mar 31, 6:57 PM CDTFlash Flood WarningJANNeshoba, Newton4 hr

Nearby

Flash Flood Warnings in Mississippi, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.